MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed no additional complaint folders for this po number.No escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the preloaded intraocular lens (iol) was fully inserted in the right eye, a refractive error (myopic, residual astigmatism) was identified at post-operative visits.Pre-operative visual acuity (va) was 20/30 corrected (cc).Post-operative va was 20/40 uncorrected (sc) and 20/20- cc.The patient's daily activities were not significantly affected.The iol was explanted from the eye.There was no required incision enlargement, sutures, or vitrectomy.There was no delay in procedure.The end user did not seek medical attention and it is unknown if medication was prescribed.Through follow-up it was learned that symptoms started on (b)(6)2022.The patient had a 16-cut radial keratotomy (rk) procedure done years ago.The patient's pre-operative va was 20/30- uncorrected.The patient was approximately 1.0 d myopic with residual astigmatism.The doctor noted that the cuts from the rk make it difficult to choose a lens.This patient has been consistently near sighted, so the doctor chose a weaker power and toric lens to address the astigmatism.Another johnson and johnson iol was implanted as replacement (same model diu, different cylinder of 3.00 and different diopter of 18.5).There was no patient injury reported.The patient is doing okay post-operatively.The patient's post operative va was 20/40 -2 uncorrected at one and one-half weeks out after surgery.The patient had mild corneal edema following the iol exchange, so the surgeon would expect the patient's vision to take a little time to settle out; however, the patient subjectively feels the vision is better than before.The doctor believes that the patient¿s vision will improve with time.The surgeon plans to continue to monitor this patient.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: nov 7, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint lens was received cut into pieces (one piece missing), and a haptic was detached.The lens was cleaned and no issues that could contribute to or cause the complaint issue could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue "unexpected postop refraction" was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15684972
Report Number3012236936-2022-02698
Device Sequence Number6348903
Product Code MJP
UDI-Device Identifier05050474746534
UDI-Public(01)05050474746534(17)241212
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer12/04/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight129 KG
Patient EthnicityNon Hispanic
Patient RaceWhite